Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 29, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Aug 27, 2012, 11:51 AM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2012, 11:51 AM EDT (15:51 UTC)
- Expired
- Aug 28, 2012, 4:20 PM EDT
- In force
- 28 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
781 WHUS72 KKEY 271551 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1151 AM EDT MON AUG 27 2012 GMZ031>034-042>044-052>055-072>075-272200- /O.NEW.KKEY.SC.Y.0029.120827T1551Z-120828T1200Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1151 AM EDT MON AUG 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS DISCONTINUED THE TROPICAL STORM WARNING FOR ALL OF THE WATERS IN THE FLORIDA KEYS SERVICE AREA...BUT SMALL CRAFT ADVISORY CONDITIONS WILL REMAIN IN PLACE FOR HAZARDOUS TO DANGEROUS COMBINED SEAS TODAY. * WINDS AND WAVES...STRONG TO NEAR GALE SUSTAINED WINDS BETWEEN 25 TO 30 KNOTS WITH OCCASIONAL GUSTS OVER GALE FORCE IN FAST MOVING SHOWERS ARE EXPECTED EARLY THIS AFTERNOON...WINDS WILL DIMINISH DURING THE LATER AFTERNOON BUT STILL REMAINING FRESH TO STRONG...AT 20 TO 25 KNOTS...ACROSS ALL WATERS THIS AFTERNOON AND TONIGHT. THEREAFTER...WINDS AND SEAS WILL CONTINUE TO LET DOWN. COMBINED SEAS OF 10 TO 16 FEET ACROSS THE SOUTHEASTERN GULF OF MEXICO AND FLORIDA STRAITS WATERS WILL SUBSIDE TO 6 TO 11 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FUTTERMAN
5 follow-up statements
786 WHUS72 KKEY 271958 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 358 PM EDT MON AUG 27 2012 GMZ031>034-042>044-052>055-072>075-280300- /O.CON.KKEY.SC.Y.0029.000000T0000Z-120828T1200Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 358 PM EDT MON AUG 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...SUSTAINED STRONG WINDS BETWEEN 25 AND 30 KNOTS...IN ASSOCIATION WITH THE DEPARTURE OF TROPICAL CYCLONE...WILL GRADUALLY SUBSIDE TONIGHT BUT REMAIN FRESH TO STRONG...WITH 20 TO 25 KNOTS BY DAYBREAK. COMBINED SEAS OF 8 TO 12 FEET ACROSS THE SOUTHEASTERN GULF OF MEXICO AND FLORIDA STRAITS WATERS WILL SUBSIDE TO 6 TO 9 FEET BY TUESDAY DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
327 WHUS72 KKEY 280226 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1026 PM EDT MON AUG 27 2012 GMZ031>034-042>044-052>055-072>075-280900- /O.EXT.KKEY.SC.Y.0029.000000T0000Z-120828T1500Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1026 PM EDT MON AUG 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...SUSTAINED SOUTH WINDS NEAR 20 KNOTS WITH HIGHER GUSTS...AND WINDS 20 TO 25 KNOTS IN THE OFFSHORE GULF WATERS NORTH OF KEY WEST AND DRY TORTUGAS...WILL CONTINUE OVERNIGHT. SEAS OF 5 TO 9 FEET WILL CONTINUE ESPECIALLY IN THE WESTERN FLORIDA STRAITS AND GULF WATERS BEYOND 5 FATHOMS NORTHWEST OF KEY WEST. THESE WINDS AND SEAS WILL GRADUALLY SUBSIDE EARLY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
638 WHUS72 KKEY 280830 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 430 AM EDT TUE AUG 28 2012 GMZ031>034-042>044-052>055-072>075-281430- /O.CON.KKEY.SC.Y.0029.000000T0000Z-120828T1500Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 430 AM EDT TUE AUG 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...SOUTH WINDS RANGING BETWEEN 20 AND 25 KNOTS WILL PERSIST THIS MORNING ACROSS FLORIDA KEYS COASTAL WATERS. SEAS OF 6 TO 9 FEET IN A WEST SWELL ARE EXPECTED IN THE EXTREME SOUTHEASTERN GULF OF MEXICO AND LOWER STRAITS OF FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALL CRAFT...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
133 WHUS72 KKEY 281428 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1028 AM EDT TUE AUG 28 2012 GMZ031-042-043-052-053-072-073-281530- /O.CAN.KKEY.SC.Y.0029.000000T0000Z-120828T1500Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 1028 AM EDT TUE AUG 28 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA IN THE COASTAL WATERS SURROUNDING THE FLORIDA KEYS EAST OF THE SEVEN MILE BRIDGE. HOWEVER...SMALL CRAFT SHOULD EXERCISE CAUTION AS WINDS DIMINISH AND SEAS SUBSIDE FURTHER. $$ GMZ032>034-044-054-055-074-075-282100- /O.EXT.KKEY.SC.Y.0029.000000T0000Z-120828T2100Z/ BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1028 AM EDT TUE AUG 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT... AFTERNOON... * WINDS AND WAVES...SOUTH WINDS RANGING AT OR JUST ABOVE 20 KNOTS WILL PERSIST EARLY THIS AFTERNOON ACROSS FLORIDA KEYS COASTAL WATERS MAINLY WEST OF THE SEVEN MILE BRIDGE. SEAS OF 6 TO 9 FEET IN A WEST SWELL ARE EXPECTED ARE EXPECTED TO SUBSIDE TO 4 TO 7 FEET LATE IN THE EXTREME SOUTHEASTERN GULF OF MEXICO AND LOWER STRAITS OF FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALL CRAFT...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
432 WHUS72 KKEY 282020 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 420 PM EDT TUE AUG 28 2012 GMZ032>034-044-054-055-074-075-282130- /O.CAN.KKEY.SC.Y.0029.000000T0000Z-120828T2100Z/ BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 420 PM EDT TUE AUG 28 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY WHICH WAS IN EFFECT FOR THE ATLANTIC WATERS WEST OF THE SEVEN MILE BRIDGE...AND THE GULF WATERS WEST OF FLORIDA BAY. A WESTERLY SWELL WILL CONTINUE IN THOSE WESTERN WATERS AT LEAST UNTIL WEDNESDAY MORNING...SO SMALL CRAFT SHOULD EXERCISE CAUTION THERE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 27, 11:00 AM EDT, 51 minutes earlier.
Area forecast discussion, Aug 27, 11:00 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1100 AM EDT MON AUG 27 2012 .DISCUSSION...MID AND UPPER STREAMLINE ANALYSIS OVERLAID ON THE LATEST AVAILABLE IR IMAGERY AS OF 8 AM DEPICT STRONG RIDGING OVER THE SOUTHERN TENNESSEE VALLEY. ANOTHER MID AND UPPER RIDGE AXIS IS ANALYZED FROM NEAR 30 NORTH 70 WEST SOUTHWESTWARD TO ACROSS CENTRAL FLORIDA. THE THIRD FEATURE IS A MID AND UPPER LOW PRESSURE SYSTEM PRESENTLY MOVING SOUTHWEST TOWARDS THE BAY OF CAMPECHE. THIS FEATURE BEEN AHEAD OF TROPICAL STORM ISAAC THROUGH MUCH OF ITS EXISTENCE AND COULD BE A CULPRIT FOR DRY AIR ENTRAINMENT INTO THE ENVIRONMENT AHEAD OF TS ISAAC. HENCE...TROPICAL STORM ISAAC CONTINUES TO MOVE WEST NORTHWESTWARD TOWARDS THE NORTH CENTRAL GULF COAST ATTM. AT 11 AM...THE CENTER OF TROPICAL STORM ISAAC WAS LOCATED NEAR LATITUDE 26.1 NORTH...LONGITUDE 85.3 WEST. ISAAC IS MOVING TOWARD THE NORTHWEST NEAR 14 MPH...AND THIS GENERAL MOTION IS EXPECTED TO CONTINUE TODAY WITH A GRADUAL DECREASE IN FORWARD SPEED. A TURN TOWARD THE NORTHWEST IS EXPECTED BY TUESDAY. ON THE FORECAST TRACK...THE CENTER OF ISAAC WILL MOVE OVER THE EASTERN GULF OF MEXICO TODAY AND APPROACH THE NORTHERN GULF COAST IN THE HURRICANE WARNING AREA ON TUESDAY. .CURRENTLY...AT 1000 AM...SKIES ARE PARTLY TO MOSTLY CLOUDY ACROSS THE KEYS ISLAND CHAIN AND SURROUNDING WATERS. KEY WEST RADAR DETECTS WIDELY SEPARATED THIN NARROW SPIRAL BANDS OF LARGE TROPICAL STORM ISAAC PRESENTLY MOVING ACROSS THE KEYS. TEMPERATURES ACROSS THE ISLAND CHAIN OUTSIDE OF THE RAIN IS NEAR 80 DEGREES WITH DEWPOINTS IN THE MID 70S. .FORECAST...GIVEN THE LARGE CIRCULATION OF TROPICAL STORM ISAAC AND THE FACT THAT AT THE PRESENT TIME THE ENCIRCLING RECONNAISSANCE AIRCRAFT IS CURRENTLY NOW DETECTING A RESUMPTION OF SOME GRADUAL INTENSIFICATION. AS OF 900 AM...SUSTAINED C-MAN OBSERVATIONS AT 10 METER PLATFORMS ALONG THE FLORIDA REEF AND SOUTHERN FLORIDA BAY ARE JUST UNDER TROPICAL STORM FORCE...OR AROUND 30 KNOTS...HOWEVER...ALL OF THE RECORDED GUSTS ARE STILL IN EXCESS OF 40 KNOTS. BUT THE DOWNWARD TREND IN THE SUSTAINED WINDS HAS ALLOWED FOR THE REMOVAL BY NHC OF THE TS WARNING. SO THE TREND IS FOR IMPROVING WEATHER FOR THE SECOND HALF OF THE DAY. WILL STILL MAKE A LAST MINUTE DECISION WEATHER TO REDUCE POPS BACK TO CHANCE DEPENDENT UPON THE COVERAGE OF SHOWERS WITH THESE SPIRALING RAINBANDS. BUT MORE IMPORTANTLY...ANY OF THESE SHOWERS AND THUNDERSTORMS THAT DO DEVELOP...WILL MOVE RAPIDLY NORTHWARD TOWARDS THE KEYS FROM CUBA...AND WILL ALSO STILL BE DEVELOPING WITHIN IN A LESS STABLE ENVIRONMENT THAN 24 HOURS PRIOR...SO WILL INCLUDE STRONG WIND GUSTS WITHIN THESE SHOWERS OR THUNDERSTORMS. && .MARINE... ALTHOUGH TROPICAL STORM WARNINGS HAVE BEEN REMOVED ACROSS THE MARINE DISTRICT...A SMALL CRAFT ADVISORY WILL BE HOISTED FOR THE WATERS AND LIKELY REMAIN IN PLACE THROUGH ALL OR PORTIONS OF THE MARINE AREA THROUGH THE DAY ON TUESDAY. THOUGH SUSTAINED WINDS WILL AVERAGE BETWEEN 25 AND 30 KNOTS THROUGH MUCH OF THE AFTERNOON...OCCASIONAL GUSTS AROUND 40 KNOTS WILL STILL BE POSSIBLE EARLY. WINDS SHOULD DIMINISH TO BETWEEN 20 TO 25 KNOTS OR AROUND 25 KNOTS BY AFTERNOON. ALL THAT BEING SAID...CONDITIONS WILL REMAIN VERY HAZARDOUS TO DANGEROUS TODAY.ALSO...FAST MOVING SHOWERS AND THUNDERSTORMS WITHIN SPIRAL RAINBANDS WILL ALSO CREATE EXTREMELY ROUGH SEAS IN AND NEAR ANY SHOWERS AND THUNDERSTORMS. STAY TUNED TO THE LATEST MARINE STATEMENTS OF ADVISORIES FROM YOUR NATIONAL WEATHER SERVICE IN KEY WEST. && .AVIATION...VFR CONDITIONS WILL PREVAIL AT THE ISLAND TERMINALS. WINDS WILL BE THE BIGGEST CONCERN...WITH SUSTAINED WINDS OF 15 TO 25 KNOTS...WITH GUSTS NEAR 30 KNOTS OUT OF THE SOUTH. THIS WILL RESULT IN SIGNIFICANT CROSSWIND AT THE ISLAND RUNWAYS. WINDS WILL GRADUALLY DIMINISH THROUGH THE REMAINDER OF TODAY. FAST MOVING ISOLATED TO SCATTERED SHOWERS WILL DELIVER SHORT SPELLS OF MVFR/IFR VISIBILITY AND CEILINGS AT THE TERMINALS. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...SMALL CRAFT ADVISORY FLZ076>078. GM...SMALL CRAFT ADVISORY FOR GMZ031>034-042>044-052>055-072>075. && PUBLIC/MARINE/GRIDS..................FUTTERMAN AVIATION/NOWCASTS/RADAR..............11 DATA COLLECTION......................VICKERY HAZARDS/HURRICANE LOCAL STATEMENT....04 MEDIA................................BS VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Aug 27, 6:03 AM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 603 AM EDT MON AUG 27 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-281000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 603 AM EDT MON AUG 27 2012 ...TROPICAL STORM WARNING REMAINS IN EFFECT... ...MINOR COASTAL FLOODING EXPECTED ALONG SOUTH-FACING SHORES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT CONSULT THE LATEST TROPICAL STORM ISAAC LOCAL STATEMENT FOR THE FLORIDA KEYS TO OBTAIN DETAILED INFORMATION CONCERNING POTENTIAL HAZARDS AND LOCAL IMPACTS. TROPICAL STORM CONDITIONS ARE EXPECTED THIS MORNING WITH SOUTHEAST TO SOUTH WINDS NEAR 40 MPH WITH GUSTS NEAR 50 MPH POSSIBLE IN STRONG SQUALLS. FOR MARINE INTERESTS...SOUTHEAST TO SOUTH WINDS OF 30 TO 35 KNOTS WITH GUSTS OF 45 TO 50 KNOTS IN SQUALLS ARE EXPECTED THIS MORNING. PERSISTENT TROPICAL STORM-FORCE WINDS FROM THE SOUTHEAST AND SOUTH ARE PILING UP WATER NEARSHORE. COASTAL FLOODING OF LOW-LYING AREAS ALONG SOUTH-FACING SHORES IS LIKELY UNTIL MID-MORNING AFTER HIGH TIDE. MAXIMUM STORM TIDES ARE EXPECTED TO BE 2 TO 3 FEET ABOVE MEAN SEA LEVEL. ISOLATED THUNDERSTORMS ARE POSSIBLE WITH OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES. ADDITIONAL RAINFALL TOTALS OF 1 TO 2 INCHES...AND LOCALLY UP TO 3 INCHES ARE POSSIBLE AS THE OUTER SPIRAL RAIN BANDS ON THE PERIPHERY OF TROPICAL STORM ISAAC DEVELOP AND MOVE NORTH OVER THE FLORIDA KEYS. THIS WILL RESULT IN OCCASIONAL FRESHWATER FLOODING OF STREETS AND LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TUESDAY WITH SOUTH WINDS NEAR 20 KNOTS LIKELY TUESDAY MORNING...ALONG WITH SEAS OF 7 TO 9 FEET IN A WESTERLY SWELL. ISOLATED THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO PLEASE CALL IN REPORTS OF COASTAL FLOODING THIS MORNING. KASPER
In the hours before
Local storm report, Aug 27, 9:17 AM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
917 AM EDT MON AUG 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM TROPICAL STORM 8 SSE KEY LARGO 25.01N 80.38W
08/27/2012 GMZ052 FL C-MAN STATION
A WIND GUST OF 40 KNOTS WAS REPORTED BY THE MOLASSES REEF
LIGHT C-MAN STATION.
&&
MPARKESpecial weather statement, Aug 27, 9:52 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 952 AM EDT MON AUG 27 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-271600- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON...KEY WEST 952 AM EDT MON AUG 27 2012 ...STRONG WINDS CONTINUE ACROSS THE FLORIDA KEYS... AT 945 AM EDT...THE CENTER OF TROPICAL STORM ISAAC WAS LOCATED APPROXIMATELY 245 MILES TO THE WEST NORTHWEST OF KEY WEST. DESPITE THE LARGE SEPARATION BETWEEN THE CENTER OF ISAAC AND THE FLORIDA KEYS...TROPICAL STORM FORCE GUSTS CONTINUE. ACROSS THE ISLAND CHAIN AND SURROUNDING COASTAL WATERS...STREAMS OF SHOWERS WILL RACE NORTHWARD...DELIVERING SHORT BUT REPEATED SPELLS OF LIGHT TO MODERATE RAIN AND GUSTY SOUTH SOUTHEASTERLY WINDS. WINDS WILL AVERAGE 35 TO 40 MPH AT AREA CMAN STATIONS...WITH GUSTS AROUND 45 MPH. MOST OF THE SHOWER ACTIVITY IS LOCATED ALONG A SWAT EXTENDING FROM THE EASTERN UPPER KEYS...TO THE OUTER STRAITS OFF OF LONG KEY. OTHER BANDS WILL BE LOCATED NEAR THE SEVEN MILE BRIDGE...AND NEAR THE DRY TORTUGAS. OVER THE LAST HOUR...ALL OF OUR MARINE REPORTING STATIONS GUSTED TO AROUND 45 MPH...WHILE ISLAND STATIONS WERE ALL GUSTING TO 35 TO 45 MPH. WINDS WILL GRADUALLY DIMINISH THROUGH TODAY AS ISAAC PULLS FURTHER AWAY FROM THE ISLAND CHAIN. VISIT OUR OBSERVATIONS LINK ON OUR WEB PAGE FOR MORE INFORMATION...AND STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST STATEMENTS, WARNINGS, AND CANCELLATIONS FROM THE NATIONAL WEATHER SERVICE IN KEY WEST. 11
Local storm report, Aug 27, 10:34 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1034 AM EDT MON AUG 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 AM TROPICAL STORM RAMROD KEY 24.66N 81.41W
08/27/2012 LOWER KEYS IN MONR FL MESONET
DAVIS STATION AT THE FLORIDA KEYS ACQUEDUCT
AUTHORITY...FKAA...SITE ON RAMROD KEY REPORTED A 40 KNOT
WIND GUST.
&&
MPARKELocal storm report, Aug 27, 11:02 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1102 AM EDT MON AUG 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM TROPICAL STORM DUCK KEY 24.78N 80.92W
08/26/2012 MIDDLE KEYS IN MON FL MESONET
DAVIS STATION LOCATED AT RESIDENCE ON EAST SIDE OF DUCK
KEY REPORTED A WIND GUST OF 48 KNOTS.
1013 PM TROPICAL STORM DUCK KEY 24.78N 80.92W
08/26/2012 MIDDLE KEYS IN MON FL MESONET
DAVIS STATION LOCATED AT A RESIDENCE ON THE EAST SIDE OF
DUCK KEY REPORTED A WIND GUST OF 48 KNOTS.
1133 PM TROPICAL STORM DUCK KEY 24.78N 80.92W
08/26/2012 MIDDLE KEYS IN MON FL MESONET
DAVIS WEATHER STATION AT RESIDENCE ON EAST SIDE OF DUCK
KEY REPORTED A 43 KNOT WIND GUST.
1223 AM TROPICAL STORM DUCK KEY 24.78N 80.92W
08/27/2012 MIDDLE KEYS IN MON FL MESONET
DAVIS WEATHER STATION AT RESIDENCE ON THE EAST SIDE OF
DUCK KEY REPORTED A WIND GUST OF 43 KNOTS.
0153 AM TROPICAL STORM DUCK KEY 24.78N 80.92W
08/27/2012 MIDDLE KEYS IN MON FL MESONET
DAVIS WEATHER STATION AT RESIDENCE ON EAST SIDE OF DUCK
KEY REPORTED A WIND GUST OF 43 KNOTS.
0243 AM TROPICAL STORM DUCK KEY 24.78N 80.92W
08/27/2012 MIDDLE KEYS IN MON FL MESONET
DAVIS WEATHER STATION AT RESIDENCE ON EAST SIDE OF DUCK
KEY REPORTED A 43 KNOT WIND GUST.
0343 AM TROPICAL STORM DUCK KEY 24.78N 80.92W
08/27/2012 MIDDLE KEYS IN MON FL MESONET
DAVIS WEATHER STATION AT RESIDENCE ON THE EAST SIDE OF
DUCK KEY REPORTED A WIND GUST OF 43 KNOTS.
0343 AM TROPICAL STORM DUCK KEY 24.78N 80.92W
08/27/2012 MIDDLE KEYS IN MON FL MESONET
DAVIS WEATHER STATION AT RESIDENCE ON THE EAST SIDE OF
DUCK KEY REPORTED A WIND GUST OF 43 KNOTS.
0433 AM TROPICAL STORM DUCK KEY 24.78N 80.92W
08/27/2012 MIDDLE KEYS IN MON FL MESONET
DAVUS WEATHER STATION AT RESIDENCE ON THE EAST SIDE OF
DUCK KEY REPORTED A WIND GUST OF 40 KNOTS.
0553 AM TROPICAL STORM DUCK KEY 24.78N 80.92W
08/27/2012 MIDDLE KEYS IN MON FL MESONET
DAVIS WEATHER STATION AT RESIDENCE ON THE EAST SIDE OF
DUCK KEY REPORTED A WIND GUST OF 40 KNOTS.
0653 AM TROPICAL STORM DUCK KEY 24.78N 80.92W
08/27/2012 MIDDLE KEYS IN MON FL MESONET
DAVIS WEATHER STATION AT RESIDENCE ON THE EAST SIDE OF
DUCK KEY REPORTED A WIND GUST OF 40 KNOTS.
&&
MPARKELocal storm report, Aug 27, 11:19 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1119 AM EDT MON AUG 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM TROPICAL STORM 8 SSE KEY LARGO 25.01N 80.38W
08/27/2012 GMZ052 FL C-MAN STATION
MOLASSES REEF LIGHT C-MAN STATION REPORTED A WIND GUST OF
40 KNOTS.
1042 AM TROPICAL STORM 5 S BOOT KEY 24.63N 81.11W
08/27/2012 GMZ043 FL C-MAN STATION
SOMBRERO KEY LIGHT C-MAN STATION REPORTED A 42 KNOT WIND
GUST.
&&
MPARKESpecial weather statement, Aug 27, 11:43 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 1143 AM EDT MON AUG 27 2012 FLZ076>078-271745- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON...KEY WEST 1143 AM EDT MON AUG 27 2012 ...STRONG WINDS CONTINUE ACROSS THE FLORIDA KEYS... AT 1040 AM...A PERSISTENT BAND OF SHOWERS WAS DETECTED...RACING NORTHWARD AT AROUND 40 MPH...ACROSS THE EASTERN UPPER KEYS...NEAR NORTH KEY LARGO AND OCEAN REEF. THIS ACTIVITY IS PRODUCING WIND GUSTS OF 40 TO 50 MPH...AND PERIODIC BLINDING DOWNPOURS. THE VERY FAST MOVEMENT OF THIS ACTIVITY IS LIMITING RAIN FALL ACCUMULATIONS...AND ADDITIONAL RAIN AMOUNTS OF THREE QUARTERS TO ONE INCH IS EXPECTED OVER THE NEXT HOUR OR TWO. ELSEWHERE ALONG THE KEYS...RESIDUAL WINDS FROM TROPICAL STORM ISAAC ARE STILL GUSTING FREQUENTLY TO 30 TO 40 MPH. RESIDENTS SHOULD CONTINUE TO EXERCISE CAUTION DURING RECOVERY ACTIONS. VISIT OUR OBSERVATIONS LINK ON OUR WEB PAGE FOR MORE INFORMATION...AND STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST STATEMENTS, WARNINGS, AND CANCELLATIONS FROM THE NATIONAL WEATHER SERVICE IN KEY WEST. 11
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.